Alert archive / New Mexico / Flash Flood Warnings in 2016
Flash Flood Warning 14, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 27, 2016, 5:12 PM MDT for Doña Ana County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2016, 5:12 PM MDT (23:12 UTC)
- Expired
- Aug 27, 2016, 8:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 89 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1423 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
966
WGUS54 KEPZ 272312
FFWEPZ
NMC013-280215-
/O.NEW.KEPZ.FF.W.0014.160827T2312Z-160828T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
512 PM MDT SAT AUG 27 2016
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO...
* UNTIL 815 PM MDT
* AT 509 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE EASTERN SIERRA DE LAS UVAS MOUNTAINS. UP
TO ONE INCH OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY IN NUMEROUS LOW WATER CROSSINGS THAT
FLOW ACROSS STATE HIGHWAY 187 BETWEEN RADIUM SPRINGS AND HATCH.
* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
DONA ANA COUNTY BETWEEN RADIUM SPRINGS AND HATCH...TO INCLUDE
HERSEY ARROYO...BIGNELL ARROYO...AND REED ARROYO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3263 10703 3257 10699 3253 10706 3259 10713
3266 10711 3266 10707
$$
HARDIMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 2:52 PM MDT, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 27, 2:52 PM MDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 252 PM MDT SAT AUG 27 2016 .SYNOPSIS... Moisture and sunlight will continue to combine for scatteredthunderstorms tonight through at least Wednesday. Our high temperatures will continue to be below normal because of all the clouds and rain through the end of the week. && .DISCUSSION... Moisture and rain chances are on the increase and will continue for most of the coming week. Currently an upper level ridge well to our east and a weak upper level trough just to our west continue to pull moisture up out of Mexico. This morning's precipitable water value was just over 1.2 inches which is pretty good. With all the moisture and the weak trough just to our west we will see scattered evening thunderstorms tonight. The trough will be slow to dissipate so on Sunday we will again see scattered thunderstorms across the area. As the moisture continues to flow into the area we will see an increased threat for heavy rain and flash flooding. By the first of the week the upper trough will be gone, but we will still see lots of moisture flowing into the region. On Tuesday we will see our precipitable water values continue to rise to around 1.50 inches. With all the moisture in place we will see lots of clouds which will keep our temperatures well below normal. It will be a little bit of a challenge to fire off storms as, at the moment, there is not a clear trigger, but if storms are able to fire off they will be very efficient rain producers and could lead to some flash flooding. We will have to keep an eye on this potential in the days to come. By Thursday we will see a slight reduction in our moisture flow as the upper level ridge noses in from the east, but it won't last long as it almost immediately builds back east and allows for another surge or moisture in the area for next weekend. High temperatures will be pretty nice for the next seven days. Highs on Sunday will run a few degree below normal, then highs on Monday and Tuesday will be running 5 to 10 degrees below normal because of all the clouds and moisture. That means on Tuesday lowland highs could top out around 80 degrees. For the middle part of next week we will still have plenty of moisture and clouds around so our highs will still be running around 5 degrees below normal. Finally by the end of the week with slightly drier conditions so we will see our highs back to seasonal normals. && .AVIATION...Valid 28/00Z-29/00Z. P6SM FEW-SCT080-100 SCT-BKN150-200 thru pd with sct to nmrs mountain and sct lowland 1-3SM TSRA BKN040-060 mainly thru 06Z and after 17Z. Wind gusts to 40kts with thunderstorms...otherwise E to SE winds east of divide and W to NW west of divide AOB 12kts through 15Z then generally becoming easterly. && .FIRE WEATHER... A moderate low level easterly flow will be developing over the region over the next couple of days which will keep deep moisture in place. Scattered to numerous showers and thunderstorms are expected through midweek with temperatures dropping to slightly below normal due to the precipitation and expected cloud cover. Winds out of the east may occasionally be gusty over 20 mph but relative humidities will remain high...generally above 30 percent during this period. Vent rates however will be fair to good due to weak winds aloft. && .PRELIMINARY POINT TEMPS/POPS... El Paso 67 89 66 83 / 40 40 50 60 Sierra Blanca 64 87 64 82 / 30 50 40 60 Las Cruces 63 86 62 81 / 40 50 40 60 Alamogordo 62 88 63 83 / 40 50 40 50 Cloudcroft 48 68 47 63 / 50 70 60 90 Truth or Consequences 61 87 61 81 / 30 50 30 50 Silver City 56 82 56 77 / 40 60 40 60 Deming 63 88 62 82 / 40 40 30 50 Lordsburg 63 91 62 85 / 30 40 30 50 West El Paso Metro 68 89 67 82 / 40 40 50 60 Dell City 64 88 64 83 / 30 50 30 50 Fort Hancock 67 90 67 85 / 40 50 30 50 Loma Linda 62 83 61 78 / 40 50 40 60 Fabens 66 90 65 83 / 40 40 40 50 Santa Teresa 66 88 65 82 / 40 40 50 60 White Sands HQ 64 86 64 81 / 40 50 50 60 Jornada Range 61 86 61 81 / 40 50 40 60 Hatch 63 87 63 83 / 40 50 40 50 Columbus 65 89 64 83 / 50 40 40 50 Orogrande 64 86 64 81 / 40 40 40 60 Mayhill 51 74 51 68 / 50 70 60 80 Mescalero 52 77 52 71 / 40 70 60 80 Timberon 51 74 51 68 / 50 70 60 80 Winston 51 80 51 75 / 50 70 40 60 Hillsboro 58 84 57 80 / 50 60 40 60 Spaceport 61 85 60 80 / 40 50 40 60 Lake Roberts 51 83 51 78 / 40 70 50 70 Hurley 57 83 56 78 / 40 60 40 60 Cliff 58 90 57 85 / 30 50 40 60 Mule Creek 54 86 53 82 / 30 50 30 60 Faywood 57 85 57 80 / 40 60 40 60 Animas 61 90 60 84 / 30 40 40 40 Hachita 62 89 60 83 / 40 40 40 50 Antelope Wells 61 88 60 83 / 50 50 50 40 Cloverdale 59 84 58 78 / 40 50 50 40 && .EPZ Watches/Warnings/Advisories... NM...None. TX...None. && Brice/Grzywacz
Hazardous weather outlook, Aug 27, 11:29 AM MDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1129 AM MDT SAT AUG 27 2016 NMZ401>417-TXZ418>424-281730- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1129 AM MDT SAT AUG 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT MOISTURE IS SLOWLY ON THE INCREASE ACROSS THE AREA SO WE WILL SEE A FEW MORE THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW STORMS WILL PRODUCE SOME HEAVY RAIN WHICH COULD LEAD TO SOME ISOLATED FLOODING OF LOW WATER CROSSING AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY OUR MOISTURE LEVELS WILL CONTINUE TO INCREASE SO THAT THE THREAT OF FLASH FLOODING WILL ALSO GO UP. BEST CHANCES FOR WIDE SPREAD HEAVY RAIN WILL BE FROM LATE MONDAY INTO WEDNESDAY. BUT IT LOOKS LIKE OUR RAIN CHANCES WILL CONTINUE THROUGH THE END OF THE COMING WEEK. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Aug 27, 2:12 PM MDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 212 PM MDT SAT AUG 27 2016 NMZ402-408-409-272100- SIERRA COUNTY LAKES NM-EASTERN BLACK RANGE FOOTHILLS NM- SOUTHERN GILA HIGHLANDS/BLACK RANGE NM- 212 PM MDT SAT AUG 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIERRA COUNTY UNTIL 300 PM MDT... AT 210 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF SAN MIGUEL...OR 10 MILES NORTHWEST OF CABALLO...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CUCHILLO...TRUTH OR CONSEQUENCES...CABALLO...SAN MIGUEL...PALOMAS... UPPER PALOMAS CANYON...LOWER ANIMAS CREEK...LADDER RANCH... LOWER PALOMAS CANYON AND WILLIAMSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3330 10734 3302 10716 3294 10753 3306 10763 TIME...MOT...LOC 2010Z 242DEG 16KT 3307 10746 CRESPO
Local storm report, Aug 27, 2:28 PM MDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
228 PM MDT SAT AUG 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 5 NW LAS PALOMAS 33.11N 107.36W
08/27/2016 E0.70 INCH SIERRA NM TRAINED SPOTTER
&&
EVENT NUMBER EPZ1600305
GRZYWACZSpecial weather statement, Aug 27, 4:18 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 418 PM MDT SAT AUG 27 2016 NMZ402-408>410-272300- SIERRA COUNTY LAKES NM-EASTERN BLACK RANGE FOOTHILLS NM- SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-NORTHERN DONA ANA COUNTY NM- 418 PM MDT SAT AUG 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SIERRA... NORTHWESTERN DONA ANA AND EAST CENTRAL GRANT COUNTIES UNTIL 500 PM MDT... AT 417 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LAKE VALLEY AND HIGHWAY 27...OR 12 MILES SOUTH OF HILLSBORO...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAKE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3296 10738 3273 10729 3265 10769 3276 10774 TIME...MOT...LOC 2217Z 246DEG 19KT 3274 10758 CRESPO
Special weather statement, Aug 27, 4:38 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 438 PM MDT SAT AUG 27 2016 NMZ417-272315- OTERO MESA NM- 438 PM MDT SAT AUG 27 2016 ...SPECIAL WEATHER STATEMENT... AT 437 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 24 MILES SOUTH OF TIMBERON...MOVING NORTHEAST AT 5 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL OTERO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3221 10571 3231 10572 3242 10551 3226 10541 TIME...MOT...LOC 2237Z 232DEG 5KT 3228 10564 CRESPO
Special weather statement, Aug 27, 4:41 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 441 PM MDT SAT AUG 27 2016 NMZ417-TXZ420-272330- OTERO MESA NM-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX- 441 PM MDT SAT AUG 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OTERO AND NORTHWESTERN HUDSPETH COUNTIES UNTIL 530 PM MDT... AT 441 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTHEAST OF HUECO TANKS...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... THE OTERO MESA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3199 10597 3208 10602 3227 10585 3204 10568 TIME...MOT...LOC 2241Z 235DEG 11KT 3209 10591 CRESPO
Special weather statement, Aug 27, 5:02 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 502 PM MDT SAT AUG 27 2016 NMZ410-272345- NORTHERN DONA ANA COUNTY NM- 502 PM MDT SAT AUG 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DONA ANA COUNTY UNTIL 545 PM MDT... AT 501 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF RINCON...MOVING NORTHEAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RINCON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3244 10706 3259 10719 3276 10705 3255 10682 TIME...MOT...LOC 2301Z 230DEG 10KT 3256 10706 CRESPO
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 1:05 PM MDT | Special Weather Statement | EPZ | Sierra | 40 min |
| Aug 27, 1:36 PM MDT | Severe Thunderstorm Warning | EPZ | Sierra | 39 min |
| Aug 27, 2:12 PM MDT | Special Weather Statement | EPZ | Sierra | 48 min |
| Aug 27, 2:37 PM MDT | Areal Flood Advisory | EPZ | Sierra | 113 min |
| Aug 27, 3:25 PM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo | 3 hr |
| Aug 27, 3:52 PM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
| Aug 27, 4:18 PM MDT | Special Weather Statement | EPZ | Sierra | 42 min |
| Aug 27, 4:38 PM MDT | Special Weather Statement | EPZ | Otero | 37 min |
| Aug 27, 5:02 PM MDT | Special Weather Statement | EPZ | Doña Ana | 43 min |
| Aug 27, 5:03 PM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.